Palpitations from taking carbimazole ?

Hi I've been taking 10mg of carbimazole a day for just over a week and last night I had terrible palpitations when I got in bed and my heart was racing. Is this a side effect? It lasted about an hour til I dozed off. I'm

Seeing my GP on Friday to discuss everything what kind if questions should I be asking ?, any help much appreciated

7 Replies

  • Hi Well an ECG is unlikely to show it. The normal medial way to diagnose is taking HR ( pulse) manually 3 times aday, especially when "off" , chart for a week. If the H.R swings, suspicious of Atrial Fibrillation ( AF). If this looks like it, take to GP and ask for a hme monitor, 24 hour or better 7 day, this does tiny ECG1s and will show lots of things including A.F. Thyroid disease often brings on an early onset of A.F. If positive treatment from a specialist cardio and endo essential.

    Best wishes,


  • I had palpitations when I started carb 40mg but was given propanalol. Now down to 5mg and feeling good but like you am getting palpitations when I am in bed, not all night, just a phase. Seeing GP about it tomorrow. Am wondering if I am going a bit hypo and this could cause. Also going to write to endo, they've been good and said I can contact them any time. Feel fine in day. Just bit scary in bed feeling it the pace pick up....let me know how you get on...

  • I am hypo but had palpitations a long time ago. They fobbed me off saying it was a panic attack and did nothing - don't accept this, be strong and push for checks. If I had, I might have been diagnosed earlier. Good Luck.

  • Thank you for the replies. I'm seeing doctor on Friday so will mention it then. X

  • A week on Carbi is early days, I didn't notice any differences until several weeks later. Your body should adjust in due course, just my personal opinion. Your GP might want you to stick with the dosage until at least your next bloods, which should be 6 weeks from starting the carbi.

  • I have had palpitations when both hypo and when over-medicated and a bit hyper. I would suggest asking your doctor for a blood test to check TSH, fT3 and fT4. X

  • Hi the palpitations are usually casued by being hyper or overmedicated if you are normally hypo. I would say that the carb will help with these not make them worse. You may need your carb levels adjusting. You need your bloods doing on a regular basis whilst on carb to monitor your levels. Carbimazole will not give you palpitations and if you stop takin git then they will get worse.

You may also like...